Posted by: Marli | 2009-04-15

Gain weight - cortozone

Hi there,

I picked up a few kilo' s last year and then before my wedding I went on Weigh-Less and I lost alot and looked good - didn' t feel good, don' t know why as it was suppose to be healthy.

About 2 months back I was in hospital and they found that I have ulcers in my stomach and in my " derms"  (don' t know what the word is in English). Since then I have been on cortozone (9mg a day) for my stomach. In the beginning I didn' t pick up weight but now since a month ago I started gaining alot of weight, mostly my waist, bottocks and thighs and my tummy got flabby. I also get these huge cravings that I just want to eat however I try to keep myself from that cravings and drink water and eat Provitas if it is very bad. Although I don' t eat alot, I pick up alot of weight. Is this because of the cortozone or just because? I am also on the pill (contraceptive pilll).

Please help!! I don' t want to look ugly and I don' t want to go back on Weigh Less as I felt horrible while eating all those " good food" .

Kind Regards,

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Marli
Do you suffer from Crohn's disease or ulcerative colitis? This may be why you are being treated with cortisone? If so both the cortisone and female hormones in the contraceptive pill could be contributing to your weight gain. You can certainly ask the dr who is prescribing your contraceptive to give you non-hormonal contraception to eliminate once source of weight gain from your life. However the cortisone which I suspect is making the biggest contribution to your weight gain is probably essential if you have some sort of inflammatory bowel disease. Because of this I would like to recommend that you consult a clinical dietitian (visit the Association for Dietetics in SA Website at: and click on "Find a Dietitian" to find a dietitian in your area), to help you with the proper diet for your condition and also to lose weight. Tell the dietitian how bad you felt when you were on the Weighless diet so that she can recommend a diet that does not make you feel this way.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: worried | 2009-04-15

I have picked up flabby tammy for the past two years and picked up some weight. i want to loose weight i have tried cinnamon and honey but only lost 3kg, it has been two months that i have not used the recipe and i have gained again . What must i do . Please help. I have tried everything it seems it does not work.

Reply to worried

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.